Alert archive / Georgia / Special Weather Statements in 2023

Special Weather Statement, NWS Atlanta, GA

July 22, 2023Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 22, 2023, 12:21 PM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2023, 12:21 PM EDT (16:21 UTC)
Expired
Jul 22, 2023, 12:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS82 KFFC 221621
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1221 PM EDT Sat Jul 22 2023
 
GAZ107>109-221645-
Wilcox GA-Dodge GA-Pulaski GA-
1221 PM EDT Sat Jul 22 2023

...A strong thunderstorm will impact portions of southwestern Dodge,
southeastern Pulaski and northwestern Wilcox Counties through 1245 PM
EDT...

At 1220 PM EDT, a strong thunderstorm was over Finleyson, or 11 miles
south of Hawkinsville, moving east at 35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Eastman, Abbeville, Milan, Pineview, Rhine, Chauncey, Union, Cedar
Creek, Pope City, Ocmulgee Banks, Finleyson, Wallace, Five Points and
Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3206 8355 3223 8352 3218 8306 3205 8303
      3193 8317
TIME...MOT...LOC 1620Z 282DEG 33KT 3213 8345 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Albright

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 10:33 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 22, 10:33 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1033 AM EDT Sat Jul 22 2023

...Mid-Morning Update...

.UPDATE...
Issued at 1029 AM EDT Sat Jul 22 2023

Made just a few tweaks to temperature trends this morning to best
reflect where thicker cloud cover has set up. Otherwise, forecast
remains on track. Light to moderate showers likely to continue
along the I-20 corridor for another hour or two before tapering
off. Presently, all thunderstorm activity is confined to areas
along and south of a line extending from Columbus to Macon. Gusty
winds, frequent lightning, and locally heavy rainfall are the
most likely hazards in any morning storms.

96

&&

.SHORT TERM...
(Today through Sunday)
Issued at 409 AM EDT Sat Jul 22 2023

Main Forecast Points:

 - Scattered showers and storms today. Strong to marginally
   severe storms possible across south-central GA this afternoon.

 - Slightly cooler temperatures across much of the region thanks
   toa frontal passage.

Currently...Showers and a few isolated thunderstorms are ongoing
this morning, though thankfully this activity is not as 'spicy'
compared to this time yesterday. Showers and thunderstorms are being
aided by a mid-level impulse moving through the TN Valley and a
frontal boundary that is currently pushing through the northern part
of the CWA. Additionally, lower clouds and some patchy fog are
accompanying this activity and will likely stick around for a few
hours after sunrise.

Today and Tonight...Slightly cooler today with highs in the 80s.
Highest rain and thunder chances will remain confined to areas along
and south of the frontal boundary that is currently sagging
southward. As in previous days, a few storms may become strong or
severe with damaging winds being the primary threat. Frequent
lightning and locally heavy rainfall are likely with any storms.
Both a Marginal Risk for severe storms and excessive rainfall have
been highlighted by both SPC and WPC (respectively) for areas along
and south of a line from LaGrange to Greensboro GA. Rain chances
will diminish for most areas tonight with temperatures dipping down
into the 60s to low 70s.

Sunday...Rain chances will remain confined to areas south of
Columbus and Macon primarily during the afternoon hours. Notable
cooler temperatures expected with forecast highs in the 80s.

07

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 409 AM EDT Sat Jul 22 2023

Key Messages:

 - Dry air will bring low rain/storm chances through midweek

 - Seasonal temperatures (+/- 3 degrees from normal) start the
   long term with temperatures increasing slightly into next
   weekend (3-8 degrees above normal)

Discussion:

Early next week (Mon-Wed) is looking very favorable for pleasant
weather conditions for July. As a planetary wave amplifies across
the CONUS, high pressure ridging will build across the Southwest,
and deep longwave trough will develop across the Great Lakes/Midwest
with the trough axis extended into the Southeastern Gulf states.
This will set up a flow pattern that will allow dry, continental,
high pressure airmass to push into the forecast area from the Upper
Plains and Northwest CONUS. Smoke forecasts are showing increased
concentrations pushing into the Southeast from fires in Canada and
Idaho/Montana but so far concentrations look much less intense than
earlier this summer. Perhaps enough to bring hazy skies and
picturesque sunsets, but hopefully not enough to significantly
diminish air quality. But only time will tell.

GFS and Euro ensembles are indicating PWATs could be between 1.0-1.2
inches starting the long term period on Monday, which would be
around 2 standard deviation below normal or roughly a 5 percent
chance of occurrence. Anomalous to say the least! How long this dry
air lasts will be the question. Both the ensembles have moisture
gradually pushing back in through midweek, but the GFS Ens have near-
normal PWATs returning to north Georgia by Wednesday afternoon while
the Euro Ens keeps slightly drier air in the northern Gulf states
and S Tennessee River Valley a bit longer. To split the difference,
low-end POPs were added to N Georgia on Tuesday and Wednesday as a
chance for moisture to slip back in the region appears but chances
top out around 20 percent through Wednesday night.

Both sets of ensembles agree that by Thurs/Fri near-normal PWATs
return to the region with temperature increasing to around 5 degrees
above climatological norms (but in reality is closer to our new
normal for this region). With the increase in temperatures and
moisture, so too do our POPs with 15-30 percent chance of showers
and storms returning to the forecast area each afternoon/evening.

Thiem

&&

.AVIATION...
(12Z TAFS)
Issued at 735 AM EDT Sat Jul 22 2023

Ongoing SHRA this morning and patchy IFR/LIFR cigs. This is
expected to continue through the morning with gradual improving
conditions by early afternoon (~15-16z). Current thinking is any
thunder will remain just to the south of the northern TAF sites.
Winds will be out of the WNW/NW today with the passage of the
frontal boundary. Hi-res guidance is trying to hint at another
brief round of shra/tsra after 00z at CSG/MCN though confidence is
low.

//ATL Confidence...12Z Update...

Medium confidence on all elements.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  67  89 /  20  20  10  10
Atlanta         69  88  68  90 /  20  10  10  10
Blairsville     60  80  59  83 /  10  20  10  10
Cartersville    67  87  64  89 /  10  10  10  10
Columbus        72  90  70  92 /  40  40  10  10
Gainesville     67  88  66  88 /  20  10  10  10
Macon           72  90  69  92 /  40  40  10  10
Rome            67  88  64  90 /  10  10  10  10
Peachtree City  67  88  66  90 /  20  10  10   0
Vidalia         73  89  71  91 /  50  70  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....Thiem
AVIATION...07
Hazardous weather outlook, Jul 22, 6:16 AM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
616 AM EDT Sat Jul 22 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
616 AM EDT Sat Jul 22 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Marginal Risk (Level 1 of 5) for Severe Thunderstorms is
forecast for Central Georgia this afternoon and evening where
scattered strong to severe thunderstorms will be possible.
Isolated general thunderstorms will be possible elsewhere. Primary
hazards will include damaging wind gusts, large hail, heavy
downpours and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are forecast over central Georgia again
on Sunday, followed by several days of drier weather and minimal
storm chances.

Thunderstorms activity will be very limited Monday through
Wednesday, with most of the region remaining storm free.

The risk for isolated afternoon and evening thunderstorms may
return to the whole state of Georgia next Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 22, 10:12 AM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1012 AM EDT Sat Jul 22 2023

GAZ089-090-221445-
Chattahoochee GA-Muscogee GA-
1012 AM EDT Sat Jul 22 2023

...A strong thunderstorm will impact portions of southern Muscogee
and Chattahoochee Counties through 1045 AM EDT...

At 1012 AM EDT, a strong thunderstorm was over Carter Acres, or near
Columbus, moving east at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Columbus, Cusseta, Fort Moore, North Fort Moore, Saint Marys Hills,
Highland Park, Christopher, Sand Hill, Battle Park, Vista Terrace,
Manta, Eelbeck/West Fort Moore, Custer Road Terrace, Benning Hills,
Avondale, Benning Park, Jamestown/South Fort Moore and Carter Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3226 8489 3230 8494 3233 8501 3235 8500
      3238 8497 3238 8499 3239 8497 3241 8498
      3242 8496 3244 8497 3245 8500 3248 8499
      3249 8466 3223 8466
TIME...MOT...LOC 1412Z 273DEG 25KT 3238 8500

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 22, 10:29 AM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 AM EDT Sat Jul 22 2023

GAZ091-221500-
Marion GA-
1029 AM EDT Sat Jul 22 2023

...A strong thunderstorm will impact portions of Marion County
through 1100 AM EDT...

At 1028 AM EDT, a strong thunderstorm was near Eelbeck/West Fort
Moore, or near Cusseta, moving east at 35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Buena Vista, Putnam, Brantley, Tazewell, Doyle, Oakland and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3223 8466 3249 8466 3250 8443 3248 8442
      3249 8441 3245 8441 3243 8439 3230 8439
      3229 8441 3223 8441 3223 8443 3221 8443
TIME...MOT...LOC 1428Z 271DEG 29KT 3238 8472

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Local storm report, Jul 22, 10:32 AM EDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1032 AM EDT Sat Jul 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Tstm Wnd Dmg     3 W Arcade              34.08N 83.62W
07/20/2023                   Jackson            GA   Public

            Multiple trees down near Jackson Trail Rd
            and Bradley Springs Dr. Trees uprooted,
            trampoline thrown, and carport collapsed.

&&
Special weather statement, Jul 22, 10:48 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1048 AM EDT Sat Jul 22 2023

GAZ080-092-093-104-221515-
Macon GA-Schley GA-Taylor GA-Sumter GA-
1048 AM EDT Sat Jul 22 2023

...A strong thunderstorm will impact portions of western Macon,
Schley, northeastern Sumter and southwestern Taylor Counties through
1115 AM EDT...

At 1047 AM EDT, a strong thunderstorm was over Buena Vista, moving
east at 35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Ellaville, Oglethorpe, Ideal, Andersonville, Murrays Crossroads,
Fountainville, Rupert, La Crosse, Charing, Garden Valley,
Andersonville National Historic, Clearview, Bumphead, Bartlett and
Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3221 8443 3223 8443 3223 8441 3229 8441
      3230 8439 3243 8439 3245 8441 3247 8441
      3248 8410 3232 8407 3216 8410
TIME...MOT...LOC 1447Z 274DEG 29KT 3234 8454

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 22, 12:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1204 PM EDT Sat Jul 22 2023

GAZ104-106-221630-
Crisp GA-Sumter GA-
1204 PM EDT Sat Jul 22 2023

...A strong thunderstorm will impact portions of southeastern Sumter
and Crisp Counties through 1230 PM EDT...

At 1204 PM EDT, a strong thunderstorm was over Leslie, or 13 miles
north of Leesburg, moving east at 35 mph.

HAZARD...Winds up to 40 mph and up to penny sized hail.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Arabi, Leslie, De Soto, Desoto, Cobb, Sumter, Lamar, East
Crisp, Fort Early, Georgia Veterans Memorial St Pk, Huntington,
Hatley, Maddox, Raines and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3181 8381 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8393 3190 8393 3191 8392
      3192 8432 3203 8425 3199 8361 3181 8361
TIME...MOT...LOC 1604Z 277DEG 32KT 3192 8409

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Jul 22, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1221 PM EDT Sat Jul 22 2023

GAZ107>109-221645-
Wilcox GA-Dodge GA-Pulaski GA-
1221 PM EDT Sat Jul 22 2023

...A strong thunderstorm will impact portions of southwestern Dodge,
southeastern Pulaski and northwestern Wilcox Counties through 1245 PM
EDT...

At 1220 PM EDT, a strong thunderstorm was over Finleyson, or 11 miles
south of Hawkinsville, moving east at 35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Eastman, Abbeville, Milan, Pineview, Rhine, Chauncey, Union, Cedar
Creek, Pope City, Ocmulgee Banks, Finleyson, Wallace, Five Points and
Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3206 8355 3223 8352 3218 8306 3205 8303
      3193 8317
TIME...MOT...LOC 1620Z 282DEG 33KT 3213 8345

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:01 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
Jul 21, 8:04 PM EDTSpecial Weather StatementFFCMarion26 min
Jul 21, 8:14 PM EDTSpecial Weather StatementFFCBarrow, Oconee31 min
Jul 21, 8:16 PM EDTSpecial Weather StatementFFCMacon29 min
Jul 21, 8:18 PM EDTSpecial Weather StatementFFCCobb, Paulding27 min
Jul 21, 8:21 PM EDTSpecial Weather StatementFFCChattahoochee24 min
Jul 21, 8:22 PM EDTSpecial Weather StatementFFCCrawford38 min
Jul 21, 8:27 PM EDTSpecial Weather StatementFFCBanks33 min
Jul 21, 8:36 PM EDTSpecial Weather StatementFFCPeach24 min
Jul 21, 8:39 PM EDTSpecial Weather StatementFFCMontgomery, Toombs36 min
Jul 21, 8:47 PM EDTSpecial Weather StatementFFCWheeler28 min
Jul 21, 8:49 PM EDTSpecial Weather StatementFFCBibb26 min
Jul 21, 9:02 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach28 min
Jul 21, 9:08 PM EDTSpecial Weather StatementFFCBleckley37 min
Jul 21, 9:13 PM EDTSpecial Weather StatementFFCMontgomery32 min
Jul 21, 9:17 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee28 min
Jul 21, 9:17 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs28 min
Jul 21, 9:19 PM EDTSpecial Weather StatementFFCLamar, Monroe26 min
Jul 21, 9:37 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski, Twiggs, Wilkinson38 min
Jul 21, 9:45 PM EDTSpecial Weather StatementFFCStewart30 min
Jul 21, 9:46 PM EDTSpecial Weather StatementFFCChattahoochee29 min
Jul 21, 9:49 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster41 min
Jul 21, 9:54 PM EDTSpecial Weather StatementFFCWilkinson36 min
Jul 21, 9:57 PM EDTSevere Thunderstorm WarningFFCStewart27 min
Jul 21, 9:58 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson32 min
Jul 21, 10:01 PM EDTSpecial Weather StatementFFCDodge, Laurens29 min
Jul 21, 10:02 PM EDTSpecial Weather StatementFFCTelfair43 min
Jul 21, 10:13 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 21, 10:17 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson28 min
Jul 21, 10:22 PM EDTSpecial Weather StatementFFCMarion, Schley, Webster23 min
Jul 21, 10:29 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen31 min
Jul 21, 10:39 PM EDTSpecial Weather StatementFFCWilcox36 min
Jul 21, 10:46 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler29 min
Jul 21, 10:48 PM EDTSpecial Weather StatementFFCCrisp12 min
Jul 21, 11:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 21, 11:17 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler28 min
Jul 21, 11:20 PM EDTSpecial Weather StatementFFCCrisp25 min
Jul 22, 3:39 AM EDTSpecial Weather StatementFFCWebster36 min
Jul 22, 10:12 AM EDTSpecial Weather StatementFFCChattahoochee33 min
Jul 22, 10:29 AM EDTSpecial Weather StatementFFCMarion31 min
Jul 22, 10:48 AM EDTSpecial Weather StatementFFCSchley27 min
Jul 22, 12:04 PM EDTSpecial Weather StatementFFCCrisp26 min
Jul 22, 12:17 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter43 min

Nearby

Special Weather Statements in Georgia, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.